Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Miami, FL

February 4, 2006Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 4, 2006, 10:21 AM EST for Collier County, Hendry County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2006, 10:21 AM EST (15:21 UTC)
Expired
Feb 4, 2006, 10:45 AM EST
In force
24 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 041523
SVRMFL
FLC021-051-041545-
/O.NEW.KMFL.SV.W.0005.060204T1521Z-060204T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1021 AM EST SAT FEB 4 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA
  EASTERN COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 1045 AM EST

* AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES WEST OF MILE
  MARKER 60 ON ALLIGATOR ALLEY...OR 18 MILES NORTHEAST OF OCHOPEE...
  AND MOVING NORTHEAST AT 40 MPH.

* THE STORM WILL AFFECT...
  HENDRY CORRECTIONAL INSTITUTE BY 1025 AM EST
  MILE MARKER 60 ON ALLIGATOR ALLEY BY 1030 AM EST
  BIG CYPRESS RESERVATION BY 1040 AM EST

AT 1020 AM...DOPPLER RADAR INDICATED A LINE OF VERY STRONG 
THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WIND GUSTS TO 55 TO 60 MPH 
ALONG WITH VERY DANGEROUS LIGHTNING. MOVEMENT WILL BE TO THE EAST AT 
30 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. 

LAT...LON 2638 8133 2591 8137 2604 8090 2646 8091

$$

GR
1 follow-up statement
000
WWUS52 KMFL 041539
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1037 AM EST SAT FEB 4 2006

FLC021-051-041545-
/O.CON.KMFL.SV.W.0005.000000T0000Z-060204T1545Z/
HENDRY FL-COLLIER FL-
1037 AM EST SAT FEB 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR EASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES...

AT 1035 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BIG
CYPRESS RESERVATION...OR ABOUT 23 MILES SOUTH OF DEVILS 
GARDEN...MOVING NORTHEAST AT 40 MPH. THIS WARNING WILL BE ALLOWED TO 
EXPIRE SINCE THE STORMS WILL MOVE OUT OF THIS AREA.GR

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY. NO REPORTS OF SEVERE WEATHER HAS BEEN REPORTED
BUT RADAR INDICATES POSSIBLE SEVERE WINDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2638 8133 2591 8137 2604 8090 2646 8091

$$

GR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:37 AM EST, 6 hours 44 minutes earlier.

Area forecast discussion, Feb 4, 3:37 AM EST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
337 AM EST SAT FEB 4 2006

...POTENTIAL FOR STORMS TO BRING DAMAGING WINDS AND HAIL CONTINUES
INTO THE AFTERNOON...

.DISCUSSION...JET DYNAMICS ALOFT ALONG WITH LOWER LEVEL
CONVERGENCE ARE SPAWNING CONTINUED CONVECTION OVER THE EASTERN
GULF. THIS IS AHEAD OF A STRONG SHORT WAVE MOVING THROUGH THE
LOWER MISSISSIPPI VALLEY...WITH AN ASSOCIATED COLD FRONT THAT NOW
EXTENDS FROM A SURFACE LOW PRESSURE SYSTEM OVER NORTH
GEORGIA...THROUGH THE CENTRAL GULF. LOCALLY...THE AIRMASS REMAINS
FAIRLY UNSTABLE...WITH CAPE VALUES NEAR 2000 J/KG...AND DEWPOINTS
IN THE UPPER 60S.

FOR TODAY...AREA OBSERVATIONS SHOW GENERALLY EASTERLY GRADIENT
FLOW SO FAR TONIGHT...ESPECIALLY ALONG THE SOUTHEAST COAST OF
FLORIDA. THE EAST FLOW HAS ENHANCED CONVECTION MOVING NORTHEAST
FROM THE INTERIOR...RESULTING IN PROFLIFIC LIGHTNING HAS WELL
PRODUCING HAIL AND GUSTY WINDS IN BROWARD COUNTY...AND HEAVY
RAINFALL OVER MOST OF SOUTH FLORIDA. EXPECT WINDS TO VEER AROUND
GRADUALLY TODAY IN RESPONSE TO THE LOW PRESSURE OVER THE SOUTHEAST
U.S. DEEPENING ADN THE COLD FRONT APPROACHING FROM THE NORTHWEST.
THE VEERING WILL EVENTUALLY RESULT IN UNIDIRECTIONAL SOUTHWEST
FLOW OVER THE AREA...AS WELL AS LOWER HELCITY VALUES AND REMOVE
THE LOCAL ADDED CONVERGENCE OF EASTERLY FLOW. HOWEVER...MODEL
SOUNDINGS INDICATE THERE WILL STILL BE ENOUGH STRONG ENOUGH DEEP
LAYER SHEAR AND INSTABILITY TO HAVE BOWING ECHOES PACKING DAMAGING
GUSTS TODAY...AT LEAST INTO THE EARLY AFTENROON. IN
ADDITION...WHILE DEEP LAYER MOISTURE IS NOT ESPECIALLY
HIGH...TRAINING CELLS IN THE SOUTHWEST STEERING FLOW MAY RESULT IN
SOME POTENTIAL FOR LOCALIZED FLOODING OVER THE METRO AREAS.
ACTIVITY WILL TAPER OFF THROUGH THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH SOUTH FLORIDA. FOR TODAYS FORECAST...WILL BUMP THE
LIKELY POPS TO CATEGORICAL...OTHERWISE NO SIGNIFICANT CHANGES.

FOR TONIGHT THROUGH MONDAY...COLD FRONT WILL USHER IN COOLER AND
DRIER AIR OVER THE FOLLOWING COUPLE OF DAYS. STILL EXPECT STRONG
COLD AIR ADVECTION BEHIND THIS FRONT...PUTTING SOUTH FLORIDAS
TEMPERATURES BELOW NORMAL FOR A FEW DAYS TO COME. SUNDAYS LOWS
WILL DIP INTO THE 40S AND 50S. HIGH PRESSURE WILL BUILD OVER THE
PENINSULA MONDAY MORNING..ALLOWING FOR GOOD RADIATIONAL COOLING.
LOWS WILL REACH THE UPPER 30S OVER INTERIOR AREAS NEAR LAKE OKEECHOBEE.

FOR NEXT WEEK...ANOTHER REINFORCING SHOT TO MOVE INTO SOUTH
FLORIDA ON TUESDAY. A RIDGE REMAINS PARKED OVER THE GULF FOR THE
REMAINDER OF THE WEEK...ALLOWING DRY AND COOL NORTHERLY FLOW OVER
SOUTH FLORIDA.

&&

.MARINE...AREA COASTAL OBSERVATION AND CMANS ARE SHOWING GENERALLY
10 KTS AROUND THE AREA...WITH HIGHER GUSTS NEAR THUNDERSTORMS.
WINDS WILL INCREASE LATER TODAY TO CAUTION LEVELS AS THE FRONT
MOVES THROUGH.

&&

.FIRE WEATHER...AFTERNOON RH VALUES WILL DIP TO NEAR THRESHOLD
VALUES ON SUNDAY. NOT QUITE AS DRY ON MONDAY AS ATLANTIC MOISTURE
SEEPS ONSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  47  67  47 /  80  20   0   0
FORT LAUDERDALE  78  48  69  52 /  80  20   0   0
MIAMI            79  52  69  52 /  80  20   0   0
NAPLES           73  50  67  46 /  80  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

CHRISTENSEN
Hazardous weather outlook, Feb 4, 4:54 AM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
454 AM EST SAT FEB 4 2006

CORRECTED TO ADD RIP CURRENTS TO WEST COAST BEACHES FOR TODAY.

FLZ063-066>075-051000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
454 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS MORNING INTO EARLY AFTERNOON...
...MODERATE RIP CURRENTS WEST COAST THIS AFTERNOON...

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER SOUTH FLORIDA THIS MORNING INTO EARLY THIS AFTERNOON AHEAD OF
A COLD FRONT THAT WILL MOVE THROUGH SOUTH FLORIDA LATE THIS
AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS COULD
BECOME STRONG TO SEVERE WITH WIND GUSTS ABOVE 50 MPH, AND FREQUENT
LIGHTNING STRIKES.

HAIL: SOME OF THE THUNDERSTORMS OVER SOUTH FLORIDA COULD ALSO
HAVE NICKEL TO QUARTER SIZE HAIL...AS THE TEMPERATURES IN THE MID
TO UPPER LEVELS OF THE ATMOSPHERE IS COLD.

FLOODING: THE STEERING FLOW WILL BE FROM THE SOUTHWEST THIS
MORNING INTO EARLY THIS AFTERNOON ALLOWING FOR THE THUNDERSTORMS
TO TRAIN ACROSS THE AREA. RAINFALL AMOUNTS FROM THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING 1 TO 3 INCHES, AND THE SOUTH FLORIDA
AS SEEN RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES OVERNIGHT.
THEREFORE...THERE COULD BE SOME LOCALIZE URBAN FLOODING ACROSS
SOUTH FLORIDA THIS MORNING INTO EARLY THIS AFTERNOON.

RIP CURRENTS: THE WINDS ALONG THE WEST COAST AREAS OF SOUTH
FLORIDA WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON FROM THE
SOUTHWEST. THIS WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS ALONG
THE WEST COAST BEACHES OF SOUTH FLORIDA THIS AFTERNOON.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

...COLD TEMPERATURES POSSIBLE SUNDAY NIGHT ACROSS SOUTH FLORIDA...
...SEAS 7 FEET IN THE ATLANTIC WATERS SUNDAY AND SUNDAY NIGHT...

HIGH PRESSURE WILL BUILD INTO SOUTH FLORIDA SUNDAY INTO SUNDAY NIGHT
ALLOWING FOR GOOD RADIATIONAL COOLING TO SET UP. THIS WILL ALLOW
FOR TEMPERATURES TO FALL TO THE MID AND UPPER 30S OVER THE NORTHERN
INTERIOR AREAS, WITH MOSTLY 40S ELSEWHERE.

SEAS WILL ALSO BUILD TO 7 FEET OR HIGHER LATE TONIGHT INTO EARLY SUNDAY
OVER THE ATLANTIC COASTAL WATERS...ESPECIALLY IN THE GULF STREAM.
THE SEAS WILL REMAIN 7 FEET OR HIGHER ON SUNDAY BEFORE SUBSIDING ON
MONDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS MORNING INTO EARLY THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, Feb 4, 9:43 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
943 AM EST SAT FEB 4 2006

FLZ066-069-070-041600-
HENDRY-WESTERN COLLIER-EASTERN COLLIER-
INCLUDING THE CITIES OF...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE
943 AM EST SAT FEB 4 2006

...STRONG THUNDERSTORMS MOVING INTO COLLIER AND HENDRY COUNTIES...

AT 940 PM...DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS
MOVING INTO WESTERN COLLIER AND WESTERN HENDRY COUNTIES. THESE
STORMS HAVE THE CAPABILITY OF PRODUCING WIND GUSTS UP TO 40 MPH
ALONG WITH SMALL HAIL, VERY HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR
AND FREQUENT LIGHTNING. MOVEMENT WILL BE TO THE EAST AT 25 TO 30
MPH.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:47 PM ESTSpecial Marine WarningMFL58 min
Feb 3, 9:22 PM ESTTornado WarningMFLMiami-Dade, Monroe23 min
Feb 3, 11:08 PM ESTSevere Thunderstorm WarningMFLBroward, Miami-Dade51 min
Feb 4, 12:17 AM ESTSpecial Marine WarningMFL58 min
Feb 4, 12:28 AM ESTSevere Thunderstorm WarningMFLBroward17 min
Feb 4, 1:09 AM ESTSpecial Marine WarningMFL66 min
Feb 4, 1:54 AM ESTSpecial Marine WarningMFL51 min
Feb 4, 8:13 AM ESTSpecial Marine WarningMFL62 min
Feb 4, 9:00 AM ESTSpecial Marine WarningMFL60 min
Feb 4, 11:05 AM ESTSpecial Marine WarningMFL85 min
Feb 4, 1:09 PM ESTMarine Weather StatementMFL51 min
Feb 4, 3:18 PM ESTSpecial Marine WarningMFL57 min
Feb 4, 4:09 PM ESTSpecial Marine WarningMFL2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.